Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Severe cold, diarrhea, constipation, heartburn. Taken nyquil, severe burning. Causes for symptoms?

I have a bad cold possibly the flu . I ve been having digestive upsets( diarrhea with a lot of mucus,constipation, heartburn ,random pains and aches) for two months straight before I developed the cold. I just took nyquil and it burns horribly, I felt it all the way down to my stomach. What could this be...I was thinking IBS
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear...
Nyquil is a preparation containing a pain killer, a cough suppressant & an antihistamine...which is generally used to provide symptomatic relief from common cold.

However the gastrointestinal symptoms as mentioned in your post such as diarrhea with a lot of mucus,constipation, heartburn ,random pains and aches suggests that you might be having Irritable Bowel Syndrome.

Management includes:
1. Dietary modification- Avoid foods and drinks that stimulate the intestines (such as caffeine, tea, etc.)
2. Antidiarrheals such as loperamide
3. Antispasmodics for symptomatic relief
4. Low doses of tricyclic antidepressants to help relieve intestinal pain
5. Rifaximin, an antibiotic will be better to consult a Doctor for further management.

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor